MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST
Model Number 92217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention product for the reported lot was tested with quality control cut-off standard (25miu/ml hcg urine).All devices were read at 3 minutes and yielded expected positive results.Manufacturing batch record review did not uncover any abnormalities.The reported complaint could not be replicated with retention product.Product performed as expected.This issue will continue to be monitored through incoming complaints.Case details indicate if the urine sample was not a first morning catch.Per the package insert, very dilute urine may not contain representative levels of hcg.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The patient's last menstrual period was (b)(6) 2018.On (b)(6) 2018, blood work was performed on the patient and a beta hcg quantitative result of 28 miu/ml was received.On (b)(6) 2018, the patient arrived at the facility for a scheduled dilation and curettage (d&c) procedure.A non-first morning urine sample was collected and an alere hcg cassette produced a negative hcg result.Per the customer, the physician suspects there was a possible miscarriage a few months ago.The patient has a history of persistent low hcg levels and gestational trophoblastic disease with heterophilic antibodies that do not cross over unto the urine.Based on the negative alere hcg cassette result, the physician elected to postpone the d&c procedure for one week.Although requested no additional information was provided by the customer.Troubleshooting was performed with the customer.Per the corresponding package insert, a number of conditions other than pregnancy, including trophoblastic disease can cause elevated levels of hcg.The test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG CASSETTE (25MIU/ML) 40T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7939689
Report Number2027969-2018-00129
Device Sequence Number2305067
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)200229(10)HCG8030053
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number92217
Device Lot NumberHCG8030053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR